Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 119, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 20, 2014, 8:59 PM CDT for 4 counties in Iowa. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2014, 8:59 PM CDT (01:59 UTC)
- Expired
- May 20, 2014, 9:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jasper County, IA, Marshall County, IA, Poweshiek County, IA, Tama County, IA
The radar
The Des Moines radar (KDMX), 86 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 3:55 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1315 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1553 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
612
WUUS53 KDMX 210159
SVRDMX
IAC099-127-157-171-210230-
/O.NEW.KDMX.SV.W.0119.140521T0159Z-140521T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
859 PM CDT TUE MAY 20 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MARSHALL COUNTY IN CENTRAL IOWA...
SOUTHWESTERN TAMA COUNTY IN CENTRAL IOWA...
NORTHEASTERN JASPER COUNTY IN CENTRAL IOWA...
NORTHWESTERN POWESHIEK COUNTY IN CENTRAL IOWA...
* UNTIL 930 PM CDT
* AT 859 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR STATE CENTER TO 10 MILES NORTHWEST OF ROCK
CREEK LAKE...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MARSHALLTOWN...TOLEDO...TAMA...MESKWAKI CASINO...LE GRAND...
GARWIN...GILMAN...ALBION...MONTOUR...LAUREL...HAVERHILL...GREEN
MOUNTAIN...FERGUSON...TOLEDO MUNICIPAL AIRPORT...MARSHALLTOWN
MUNICIPAL AIRPORT AND UNION GROVE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4215 9263 4184 9236 4181 9297 4209 9315
TIME...MOT...LOC 0159Z 267DEG 29KT 4201 9307 4187 9295
HAIL...1.00IN
WIND...60MPH
$$
AWB2 follow-up statements
470
WWUS53 KDMX 210214
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
914 PM CDT TUE MAY 20 2014
IAC099-127-157-171-210230-
/O.CON.KDMX.SV.W.0119.000000T0000Z-140521T0230Z/
MARSHALL IA-TAMA IA-JASPER IA-POWESHIEK IA-
914 PM CDT TUE MAY 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR SOUTHEASTERN MARSHALL...SOUTHWESTERN TAMA...NORTHEASTERN JASPER
AND NORTHWESTERN POWESHIEK COUNTIES...
AT 914 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MARSHALLTOWN TO 9 MILES NORTH OF ROCK CREEK LAKE...
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MARSHALLTOWN...TOLEDO...TAMA...MESKWAKI CASINO...LE GRAND...GARWIN...
GILMAN...MONTOUR...GREEN MOUNTAIN...FERGUSON...TOLEDO MUNICIPAL
AIRPORT...MARSHALLTOWN MUNICIPAL AIRPORT AND UNION GROVE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4215 9263 4184 9236 4182 9280 4211 9297
TIME...MOT...LOC 0214Z 267DEG 29KT 4202 9291 4188 9279
HAIL...1.00IN
WIND...60MPH
$$
AWB014
WWUS53 KDMX 210227
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
927 PM CDT TUE MAY 20 2014
IAC099-127-157-171-210237-
/O.EXP.KDMX.SV.W.0119.000000T0000Z-140521T0230Z/
MARSHALL IA-TAMA IA-JASPER IA-POWESHIEK IA-
927 PM CDT TUE MAY 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARSHALL...
SOUTHWESTERN TAMA...NORTHEASTERN JASPER AND NORTHWESTERN POWESHIEK
COUNTIES WILL EXPIRE AT 930 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY AFTERNOON FOR IOWA.
LAT...LON 4215 9263 4184 9236 4182 9280 4211 9297
TIME...MOT...LOC 0222Z 267DEG 29KT 4202 9291 4188 9279
$$
AWBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 6:26 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 20, 6:26 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 626 PM CDT TUE MAY 20 2014 .SYNOPSIS... ISSUED AT 302 PM CDT TUE MAY 20 2014 COLD FRONT ACROSS IOWA WILL MOVE SOUTH OF THE STATE BY WED MORNING AND BECOME STATIONARY TO THE SOUTH. HIGH PRESSURE EXPECTED TO RIDGE INTO THE NORTH CENTRAL U.S. AND SETTLE OVER THE GREAT LAKES BY THE WEEKEND. HIGH WILL FINALLY MOVE OFF SUNDAY WITH A DEVELOPING FRONTAL SYSTEM IN THE ROCKIES MOVING TOWARD THE AREA SUNDAY AND MONDAY. && .SHORT TERM /TONIGHT/... ISSUED AT 302 PM CDT TUE MAY 20 2014 BRIEF WINDOW FOR SEVERE CONVECTION LATE AFTERNOON INTO THE EARLY EVENING HOURS AS STORMS WILL BE HIGHLY DEPENDENT ON DAYTIME HEATING. FRONT REMAINS LAID UP ACROSS CENTRAL IOWA AND IS ORIENTED FROM SW IOWA TOWARDS WATERLOO. VERY LITTLE...IF ANY SURFACE CONVERGENCE OVER CENTRAL IOWA...WITH SOME CONVERGENCE PRESENT ACROSS SOUTHWEST IOWA. AS OF 19Z...CAP IS BEGINNING TO SHOW SIGNS OF ERODING AND MUCAPE VALUES HAVE INCREASED TO 2000 J/KG ACROSS CENTRAL TO SOUTHERN IOWA. HOWEVER...THERE IS ABSOLUTELY NO 0-1KM BULK SHEAR PRESENT AND THE DEEP LAYER SHEAR IS MARGINAL FOR SUSTAINABLE UPDRAFTS. DCAPE VALUES RANGE FROM 900 TO 1100 J/KG ALONG AND SOUTH OF THE FRONT...SO DOWNBURST THREAT IS VIABLE. IF STORMS DO DEVELOP...STILL ANTICIPATING THE MAIN THREAT TO BE LARGE HAIL AND DAMAGING WINDS. THE 20.15Z HOPWRF KEEPS CONVECTION INITIATION IN EASTERN IOWA...WHILE THE 20.17Z HRRR IS MORE BULLISH WITH THE CONVECTION DEVELOPING OVER WESTERN IOWA. THE SPC 20.12Z 4KM WRF SEEMED LIKE A DECENT BLEND BETWEEN THE TWO. REGARDLESS...AS MENTIONED...STORMS WILL BE HIGHLY SUNSHINE DEPENDENT AND NOT EXPECTING CONVECTION TO LAST MUCH LATER THAN 02Z...WINDOW OF SEVERE WEATHER OPPORTUNITY WILL BE FROM 21Z TO 02Z. HAVE SEVERE MENTION FOR LIKELY POPS DURING THE AFOREMENTIONED TIME FRAME AND WENT DRY PAST 06Z TONIGHT FOR THE ENTIRE FORECAST AREA. .LONG TERM /WEDNESDAY THROUGH TUESDAY/... ISSUED AT 302 PM CDT TUE MAY 20 2014 HIGH PRESSURE WILL NOSE INTO IOWA ON WEDNESDAY AND DOMINATE THE WEATHER ACROSS THE STATE THROUGH THE REST OF THE WEEK. HIGH IS LIKELY TO BECOME ANCHORED FOR A WHILE OVER THE COLD GREAT LAKES. TYPICAL OF THIS TIME OF THE YEAR...BUT EVEN MORE LIKELY THIS YEAR GIVEN THE COLDER THAN NORMAL WATER TEMPS AND THE PATTERN NOT IN AN OVERLY PROGRESSIVE STATE. AS THE HIGH BEGINS TO MOVE OFF AND LOSE ITS INFLUENCE THUNDERSTORMS THAT WILL BE BRUSHING THE FAR SOUTHWEST PART OF IOWA WILL BEGIN ADVANCING EAST. MODELS HAVE COME INTO CLOSER AGREEMENT WITH THE OVERALL PROGRESSION. UPPER LOW WILL IMPINGE ON THE UPPER RIDGE ADVERTISED IN THE MODELS IS ACCEPTED. A MILD AND WET PERIOD IS ON TAP LOOKING AT THE BULK OF NEXT WEEK WITH THE SLOW MOVING UPPER SYSTEM AND A NEGATIVE PNA SETTING UP. && .AVIATION...21/00Z ISSUED AT 626 PM CDT TUE MAY 20 2014 MAIN CONCERN THIS EVENING WILL BE THE CONVECTION OVER THE THROUGH 04Z. BKN LINE OF STORMS MOVING NORTHEAST AND MAINLY NEAR KDSM... KALO...AND IF THEY HOLD TOGETHER KOTM. OTHERWISE...MAINLY VFR CONDITIONS EXPECTED AFT 05Z ONCE CONVECTION MOVES EAST. BY 14-15Z WED WILL SEE WINDS PICK UP AND GUST TO 17-18KTS NORTH AREAS WITH LIGHTER GUSTS FROM NORTH ACROSS THE SOUTH. VFR CONDITIONS EXPECTED THROUGH END OF PERIOD FOR WED WITH MAINLY HIGH CLOUDS IF ANY ACROSS THE REGION. WILL MONITOR KDSM FOR STRONGER STORMS THROUGH 03Z...THOUGH PRESENT THREAT REMAINS NORTH OF APT AT THIS TIME./REV && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MS MAY 14 SHORT TERM...PODRAZIK LONG TERM...MS MAY 14 AVIATION...REV
Hazardous weather outlook, May 20, 3:58 AM CDT, 17 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 358 AM CDT TUE MAY 20 2014 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-211100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 358 AM CDT TUE MAY 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING...MAINLY SOUTH OF HIGHWAY 20. SOME STORMS COULD BE SEVERE...WITH LARGE HAIL AND STRONG WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NON SEVERE THUNDERSTORMS ARE FORECAST ACROSS SOUTHWEST IOWA AT TIMES FROM EARLY THURSDAY MORNING THROUGH FRIDAY NIGHT. THUNDERSTORM CHANCES WILL THEN SPREAD ACROSS THE REMAINDER OF THE AREA THIS WEEKEND...WITH A LOW THREAT OF SEVERE WEATHER DURING THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATE TODAY. LEE
In the hours before
Local storm report, May 20, 8:21 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
821 PM CDT TUE MAY 20 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM TSTM WND GST 2 NW MAXWELL 41.91N 93.43W
05/20/2014 E60 MPH STORY IA TRAINED SPOTTER
ALSO SOME HAIL OF UNKNOWN SIZE. WIND WAS
INCREASING DRAMATICALLY WHILE ON PHONE WITH
TRAINED SPOTTER.
0742 PM TSTM WND GST HUXLEY 41.90N 93.60W
05/20/2014 E70 MPH STORY IA EMERGENCY MANAGER
REPORT FROM TRAINED SPOTTER VIA STORY CO.
EM.
0733 PM HAIL 1 SSW SLATER 41.87N 93.69W
05/20/2014 M1.00 INCH STORY IA EMERGENCY MANAGER
PENNY TO QUARTER HAIL BETWEEN SHELDAHL AND
SLATER.
0715 PM HAIL MADRID 41.87N 93.81W
05/20/2014 M0.75 INCH BOONE IA TRAINED SPOTTER
0646 PM TSTM WND GST WOODWARD 41.86N 93.92W
05/20/2014 M55 MPH DALLAS IA TRAINED SPOTTER
PEA HAIL
0645 PM HAIL WOODWARD 41.86N 93.92W
05/20/2014 E1.00 INCH DALLAS IA TRAINED SPOTTER
0643 PM HAIL WOODWARD 41.86N 93.93W
05/20/2014 E1.75 INCH DALLAS IA TRAINED SPOTTER
COPIOUS AMOUNTS OF LARGE HAIL
0615 PM HAIL 3 SSE TRAER 42.15N 92.45W
05/20/2014 E0.75 INCH TAMA IA TRAINED SPOTTER
0615 PM HAIL 1 N AMES 42.04N 93.63W
05/20/2014 M0.75 INCH STORY IA PUBLIC
VIA SOCIAL MEDIA
0608 PM HAIL 1 N AMES 42.04N 93.63W
05/20/2014 E1.00 INCH STORY IA TRAINED SPOTTER
0606 PM HAIL 2 NW AMES 42.04N 93.65W
05/20/2014 E0.88 INCH STORY IA TRAINED SPOTTER
0606 PM HAIL AMES 42.02N 93.62W
05/20/2014 E1.25 INCH STORY IA PUBLIC
MULTIPLE REPORTS VIA KCCI AND ISU IEM OF 1
INCH TO 1.25 INCH HAIL.
0605 PM HAIL AMES 42.02N 93.63W
05/20/2014 M1.75 INCH STORY IA PUBLIC
SEVERAL SOCIAL MEDIA REPORTS OF QUARTER TO
GOLF BALL SIZE HAIL THROUGHOUT AMES.
0535 PM HAIL 6 S OGDEN 41.95N 94.03W
05/20/2014 E0.50 INCH BOONE IA TRAINED SPOTTER
0535 PM HAIL 5 ESE STORY CITY 42.16N 93.50W
05/20/2014 E1.00 INCH STORY IA TRAINED SPOTTER
0448 PM HAIL 4 NE AUDUBON 41.76N 94.88W
05/20/2014 E1.00 INCH AUDUBON IA OTHER FEDERAL
SHAVE REPORT. TIME ESTIMATED FROM RADAR.
0430 PM HAIL 3 NNE DYSART 42.21N 92.30W
05/20/2014 E0.75 INCH BENTON IA TRAINED SPOTTER
TIME ESTIMATED FROM RADAR.
0425 PM HAIL 6 SW GRAY 41.79N 95.08W
05/20/2014 E0.75 INCH AUDUBON IA TRAINED SPOTTER
&&
IRIS SYSTEMLocal storm report, May 20, 8:28 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
828 PM CDT TUE MAY 20 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL 4 NNE MINGO 41.82N 93.26W
05/20/2014 E1.00 INCH JASPER IA TRAINED SPOTTER
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, May 20, 8:31 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
831 PM CDT TUE MAY 20 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM FLASH FLOOD 1 E MAXWELL 41.89N 93.39W
05/20/2014 STORY IA PUBLIC
WATER RUNNING OVER ROAD AT THIS LOCATION.
MANY FIELDS ARE FLOODED AND ROADSIDE DITCHES
ARE FULL. SPOTTERNETWORK REPORT VIA NWSCHAT.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, May 20, 8:34 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
834 PM CDT TUE MAY 20 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM TSTM WND DMG MAXWELL 41.89N 93.40W
05/20/2014 STORY IA EMERGENCY MANAGER
NUMEROUS 2 TO 4 INCH TREE LIMBS DOWN IN
MAXWELL. TIME ESTIMATED FROM RADAR.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, May 20, 8:41 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
841 PM CDT TUE MAY 20 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM FLASH FLOOD 2 E MAXWELL 41.89N 93.36W
05/20/2014 STORY IA EMERGENCY MANAGER
HWY 210 HAS WATER ACROSS THE ROAD BETWEEN
670TH AND 680TH AVE. THIS IS ABOUT 2 MILES
EAST OF MAXWELL. REPORTED VIA NWSCHAT.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, May 20, 8:57 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
857 PM CDT TUE MAY 20 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM HAIL 6 SE MELBOURNE 41.88N 93.04W
05/20/2014 E0.88 INCH MARSHALL IA TRAINED SPOTTER
&&
NWS DES MOINES IA
IRIS SYSTEMThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:15 PM CDT | Severe Thunderstorm Warning | DMX | Marshall, Tama | 45 min |
| May 20, 7:16 PM CDT | Special Weather Statement | DMX | Cass | 44 min |
| May 20, 7:45 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Polk, Story | 45 min |
| May 20, 7:49 PM CDT | Special Weather Statement | DMX | Cass | 41 min |
| May 20, 8:08 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Story | 52 min |
| May 20, 8:25 PM CDT | Flash Flood Warning | DMX | Story | 3 hr |
| May 20, 9:10 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Polk, Story | 35 min |
| May 20, 9:32 PM CDT | Special Weather Statement | DMX | Tama | 58 min |
| May 20, 9:56 PM CDT | Special Weather Statement | DMX | Dallas | 34 min |
| May 20, 10:06 PM CDT | Special Weather Statement | DMX | Jasper | 24 min |
| May 20, 10:26 PM CDT | Special Weather Statement | DMX | Madison | 34 min |
| May 20, 10:31 PM CDT | Special Weather Statement | DMX | Jasper | 29 min |
| May 20, 11:02 PM CDT | Special Weather Statement | DMX | Jasper | 58 min |
| May 21, 12:49 AM CDT | Severe Thunderstorm Warning | DMX | Decatur, Ringgold | 41 min |
| May 21, 1:30 AM CDT | Severe Thunderstorm Warning | DMX | Decatur, Wayne | 30 min |
| May 21, 3:03 AM CDT | Special Weather Statement | DMX | Decatur, Wayne | 57 min |
| May 21, 3:23 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Wayne | 52 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.